Alert archive / Oklahoma / Tornado Warnings in 2015

Tornado Warning 139, NWS Norman, OK

November 16, 2015Ellis County, Oklahoma

NWS Norman, OK issued this tornado warning at Nov 16, 2015, 8:42 PM CST for Ellis County, Oklahoma. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 16, 2015, 8:42 PM CST (02:42 UTC)
Expired
Nov 16, 2015, 9:15 PM CST
In force
33 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in

County Ellis County, OK

The radar

The Dodge City radar (KDDC), 145 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 16, 8:55 PM CSTHAIL 1.7513 N Shattuck, OKHWY 283 13 MILES N OF SHATTUCK.
Nov 16, 9:05 PM CSTTSTM WND DMG12 N Shattuck, OK1 MILE OF POWER PLOES DOWN, HOME DAMAGED. HWY 15 .5 MILE WEST OF 283.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 16, 8:17 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 994 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 351 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
994 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
351 m²/s²
0-3 km storm-relative helicity
399 m²/s²
Significant tornado parameter
2.5
Supercell composite
11.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

750 
WFUS54 KOUN 170242
TOROUN
OKC045-170315-
/O.NEW.KOUN.TO.W.0139.151117T0242Z-151117T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
842 PM CST MON NOV 16 2015

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN ELLIS COUNTY IN NORTHWESTERN OKLAHOMA...

* UNTIL 915 PM CST
    
* AT 841 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 9 MILES WEST OF SHATTUCK...MOVING NORTHEAST AT
  60 MPH.

  HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  SHATTUCK...GAGE AND CATESBY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A STORM SHELTER... SAFE ROOM OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A
MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3649 10000 3659 9985 3659 9961 3642 9960
      3616 10000
TIME...MOT...LOC 0241Z 227DEG 54KT 3626 10005 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

..SPEG.
2 follow-up statements
710 
WWUS54 KOUN 170256
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
856 PM CST MON NOV 16 2015

OKC045-170315-
/O.CON.KOUN.TO.W.0139.000000T0000Z-151117T0315Z/
ELLIS OK-
856 PM CST MON NOV 16 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR
NORTHWESTERN ELLIS COUNTY...
    
AT 856 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 8 MILES NORTHWEST OF SHATTUCK...MOVING NORTHEAST AT 45
MPH. THIS STORM IS SHOWING VERY STRONG ROTATION. PEOPLE IN AREAS
NORTH OF SHATTUCK AND GAGE SHOULD TAKE SHELTER NOW.

HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
CATESBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3649 10000 3659 9985 3659 9961 3642 9960
      3629 10000
TIME...MOT...LOC 0256Z 228DEG 39KT 3637 9995 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

..SPEG.
959 
WWUS54 KOUN 170311
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
911 PM CST MON NOV 16 2015

OKC045-170315-
/O.CON.KOUN.TO.W.0139.000000T0000Z-151117T0315Z/
ELLIS OK-
911 PM CST MON NOV 16 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR
NORTHWESTERN ELLIS COUNTY...
    
AT 909 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 12 MILES SOUTHWEST OF MAY...MOVING NORTHEAST AT 30 MPH.
POWER FLASHED HAVE BEEN REPORTED NORTH OF SHATTUCK INDICATING EITHER
A TORNADO OR DAMAGING WINDS ARE AFFECTING THIS AREA. ANOTHER
DEVELOPING CIRCULATION THAT MAY PRODUCE A TORNADO 12 MILES SOUTH OF
MAY... ALSO MOVING NORTHEAST.

PEOPLE IN NORTHERN ELLIS COUNTY TO THE NORTH OF GAGE AND FARGO
SHOULD TAKE SHELTER NOW!

HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN ELLIS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3659 9985 3659 9961 3642 9960 3639 9991
      3654 9993
TIME...MOT...LOC 0309Z 207DEG 27KT 3647 9989 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

..SPEG.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Nov 16, 8:31 PM CST, 11 minutes earlier.

Area forecast discussion, Nov 16, 8:31 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
831 PM CST MON NOV 16 2015

.UPDATE...
QUICK UPDATE TO SLOW POPS AND INCLUDE TORNADO WATCH 540.

&&

.DISCUSSION...
SCATTERED THUNDERSTORMS CONTINUE TO SLOWLY PROGRESS EASTWARD AS
THE UPPER LOW AND COLD FRONT DO THE SAME. THE MOST SIGNIFICANT
STORM IS JUST ABOUT TO MOVE INTO NORTHERN ELLIS COUNTY, AND IS
CURRENTLY TORNADO WARNED BY AMA. EXPECT A FEW MORE DISCRETE CELLS
TO DEVELOP AHEAD OF THE FRONT OVER WESTERN OK FROM AROUND 4-6Z.
FUTURE MESOSCALE ENVIRONMENT WILL CONTINUE TO SUPPORT TORNADOES,
ESPECIALLY IF THE DEVELOPING SQUALL LINE LAGS. LOW LEVEL SHEAR
WILL BE MAXIMIZED AROUND 06Z AS STRONG NOCTURNAL LLJ DEVELOPS
ACROSS OK, PARTICULARLY ACROSS SW OK AND PORTIONS OF WESTERN NORTH
TEXAS. BASED ON HIRES SOLUTIONS, AND CURRENT EASTWARD PROGRESSION,
THE MOST LIKELY TIME FOR SEVERE WEATHER OVER WESTERN OK AND
WESTERN N TX WILL BE NOW THROUGH 08Z. AS STORMS MERGE INTO A LINE
THROUGH THE EARLY MORNING HOURS ACROSS CENTRAL OK, THE TORNADO
THREAT WILL DECREASE. HOWEVER, A SEVERE WIND THREAT (QLCS) MAY
CONTINUE THROUGH ABOUT 10-11Z FOR OUR FA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  66  54  64  40 /  40 100  20  10
HOBART OK         69  48  61  39 /  30  80  10  10
WICHITA FALLS TX  70  53  66  43 /  60  90  10  10
GAGE OK           72  44  56  35 /  40  90  10  20
PONCA CITY OK     65  58  65  39 /  50 100  30  20
DURANT OK         66  59  66  45 /  90 100  60  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

03/03
Hazardous weather outlook, Nov 16, 6:27 PM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
627 PM CST MON NOV 16 2015

OKZ004>048-050>052-TXZ083>090-180030-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
627 PM CST MON NOV 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TONIGHT...

.THUNDERSTORMS...
THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
OVERNIGHT ACROSS THE WESTERN HALF OF OKLAHOMA AND ALL OF WESTERN
NORTH TEXAS.

LOCATION...
THE ENHANCED RISK IS LOCATED WEST OF A LINE FROM MEDFORD
TO NORMAN TO RINGLING... INCLUDING WESTERN NORTH TEXAS. A SLIGHT
RISK SURROUNDS THE ENHANCED RISK.

TIMING...
STORMS WILL CONTINUE TO DEVELOP OVER THE EASTERN OKLAHOMA AND TEXAS
PANHANDLES BETWEEN THROUGH 7 PM...MOVING INTO WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS AROUND 8 PM. STORMS WILL DEVELOP INTO A LINE
THIS EVENING ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS...AND
THEN MOVE EAST OVERNIGHT INTO THE INTERSTATE 35 CORRIDOR AROUND 1
TO 2 AM.

IMPACTS...
DAMAGING WINDS AND HAIL TO THE SIZE OF GOLF BALLS ARE THE PRIMARY
CONCERNS. TORNADOES WILL BE POSSIBLE...WITH THE BEST CHANCE DURING
THE EVENING HOURS ACROSS WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS. THE RISK OF TORNADOES WILL DECREASE OVERNIGHT AS STORMS
MERGE INTO A SQUALL LINE.

DISCUSSION...
UNSEASONABLY WARM AND MOIST AIR WILL BUILD ACROSS THE WESTERN
HALF OF OKLAHOMA AND NORTHERN TEXAS TODAY AHEAD OF A STOUT UPPER
LEVEL WAVE APPROACHING THE SOUTHERN PLAINS. AS A COLD FRONT MOVES
EAST ACROSS THE PANHANDLES THIS AFTERNOON INTO THE EVENING...
SUFFICIENT INSTABILITY AND STRONG SHEAR WILL SUPPORT SUPERCELL
THUNDERSTORM DEVELOPMENT... INITIALLY... ACROSS WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS LATE THIS AFTERNOON. DURING THE EVENING
HOURS... STORMS WILL MERGE INTO A SQUALL LINE... ADVANCING
EASTWARD OVERNIGHT... INTO EASTERN OKLAHOMA BY SUNRISE TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.THUNDERSTORMS...
SOME SHOWERS AND THUNDERSTORMS MAY LINGER ACROSS EAST CENTRAL
OKLAHOMA THROUGH EARLY TUESDAY MORNING BEHIND THE EXITING COLD
FRONT. NO SEVERE STORMS ARE EXPECTED AND CHANCES WILL END RATHER
QUICKLY AS DRIER... COOLER... MORE STABLE AIR SPREADS ACROSS THE
REGION.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Nov 16, 8:21 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
821 PM CST MON NOV 16 2015

OKZ009-170245-
ELLIS OK-
821 PM CST MON NOV 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ELLIS COUNTY UNTIL
845 PM CST...

AT 820 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
GLAZIER TEXAS...MOVING NORTHEAST AT 40 MPH. THIS STORM WILL APPROACH
ELLIS COUNTY OKLAHOMA BEFORE 9 PM. BE ALERT FOR THE APPROACH OF THIS
STORM IN THE SHATTUCK AREA AND BE PREPARED TO TAKE ACTION IF A
WARNING IS ISSUED.

LAT...LON 3644 10000 3623 9979 3612 10000
TIME...MOT...LOC 0216Z 231DEG 34KT 3610 10027

..SPEG.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 8:21 PM CSTSpecial Weather StatementOUNEllis24 min
Nov 16, 9:15 PM CSTTornado WarningOUNEllis, Harper, Woodward30 min
Nov 16, 9:36 PM CSTSpecial Weather StatementOUNBeckham, Greer, Harmon39 min
Nov 16, 9:45 PM CSTTornado Warning Tornado observedOUNHarper, Woods33 min
Nov 16, 9:55 PM CSTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon, Jackson, Kiowa, Washita50 min
Nov 16, 9:56 PM CSTTornado WarningOUNHarper49 min
Nov 16, 10:34 PM CSTTornado WarningOUNHarper26 min
Nov 16, 10:35 PM CSTSevere Thunderstorm WarningOUNBeckham, Custer, Greer, Kiowa, Washita40 min
Nov 16, 11:14 PM CSTSpecial Weather StatementOUNWashita46 min
Nov 16, 11:21 PM CSTSpecial Weather StatementOUNJackson, Tillman39 min
Nov 16, 11:23 PM CSTSpecial Weather StatementOUNBlaine, Dewey, Harper, Major, Woods, Woodward37 min
Nov 16, 11:25 PM CSTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Custer, Kingfisher, Washita50 min
Nov 16, 11:48 PM CSTAreal Flood AdvisoryOUNGreer57 min
Nov 16, 11:59 PM CSTSpecial Weather StatementOUNAlfalfa, Blaine, Major, Woods31 min
Nov 17, 12:10 AM CSTSevere Thunderstorm WarningOUNAlfalfa, Major35 min
Nov 17, 12:13 AM CSTSevere Thunderstorm WarningOUNBlaine, Canadian, Garfield, Kingfisher, Major47 min
Nov 17, 12:17 AM CSTSpecial Weather StatementOUNComanche, Cotton, Tillman43 min
Nov 17, 12:30 AM CSTSevere Thunderstorm WarningOUNGarfield, Grant30 min
Nov 17, 12:34 AM CSTSevere Thunderstorm WarningOUNCaddo, Comanche, Cotton, Grady, Stephens, Tillman41 min
Nov 17, 12:59 AM CSTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Kingfisher, Logan, Noble and 1 more46 min
Nov 17, 1:07 AM CSTSevere Thunderstorm WarningOUNCotton23 min
Nov 17, 1:20 AM CSTSpecial Weather StatementOUNCanadian, Grady, Oklahoma40 min
Nov 17, 1:25 AM CSTSevere Thunderstorm WarningOUNCotton, Jefferson, Stephens50 min
Nov 17, 1:45 AM CSTSevere Thunderstorm WarningOUNKay, Lincoln, Logan, Noble, Payne45 min
Nov 17, 2:09 AM CSTSevere Thunderstorm WarningOUNCarter, Cleveland, Garvin, Grady, Jefferson, Love and 3 more51 min
Nov 17, 2:27 AM CSTSevere Thunderstorm WarningOUNKay33 min
Nov 17, 2:35 AM CSTSpecial Weather StatementOUNCleveland, Lincoln, McClain, Oklahoma, Payne, Pottawatomie25 min
Nov 17, 2:57 AM CSTSpecial Weather StatementOUNCarter, Love, Murray, Pontotoc48 min
Nov 17, 3:08 AM CSTWind AdvisoryOUNGreer, Harmon, Jackson, Kiowa, Tillman15 hr
Nov 17, 4:01 AM CSTSpecial Weather StatementOUNAtoka, Bryan, Coal, Hughes, Johnston, Marshall44 min
Nov 17, 4:47 AM CSTSpecial Weather StatementOUNAtoka, Bryan, Coal43 min

Nearby

Tornado Warnings in Oklahoma, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.